Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 11, NWS Lake Charles, LA

March 28, 20259 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Mar 28, 2025, 10:37 AM CDT for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 10:37 AM CDT (15:37 UTC)
Expired
Mar 28, 2025, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS74 KLCH 281537
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1037 AM CDT Fri Mar 28 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-282300-
/O.NEW.KLCH.WI.Y.0011.250328T1537Z-250328T2300Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Creole, Intracoastal City, Jennings,
Abbeville, Klondike, Burns Point, Crowley, China, Rayne, Cameron,
Morgan City, Moss Bluff, Patterson, Sabine Pass, Cypremort Point,
Sea Rim State Park, Centerville, Jeanerette, Hathaway, Vinton,
Bell City, Avery Island, Port Arthur, Iowa, New Iberia,
Mauriceville, Hackberry, Morse, Hayes, Bridge City, Nederland,
Lake Arthur, Elton, Fenton, Carlyss, Iota, Sulphur, Kaplan,
Branch, Stephensville, Berwick, Church Point, Beaumont, Orange,
St. Martinville, Franklin, Grand Chenier, Welsh, Gueydan, Breaux
Bridge, Johnson Bayou, Grand Lake, Cade, De Quincy, Lafayette,
Westlake, Topsy, Bayou Vista, Lake Charles, Rutherford Beach,
Forked Island, Vidor, Maurice, and Meaux
1037 AM CDT Fri Mar 28 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

25
2 follow-up statements
243 
WWUS74 KLCH 282240
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
540 PM CDT Fri Mar 28 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-290200-
/O.EXT.KLCH.WI.Y.0011.000000T0000Z-250329T0200Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Beaumont, Jeanerette, Westlake, Welsh,
Sea Rim State Park, Grand Chenier, Rayne, Lake Charles,
Rutherford Beach, Meaux, Bell City, Sulphur, Mauriceville, New
Iberia, China, Forked Island, De Quincy, St. Martinville, Orange,
Breaux Bridge, Jennings, Grand Lake, Centerville, Carlyss, Elton,
Crowley, Hathaway, Abbeville, Franklin, Hackberry, Lafayette,
Vinton, Kaplan, Burns Point, Sabine Pass, Morse, Iowa, Hayes,
Vidor, Gueydan, Morgan City, Iota, Berwick, Nederland, Johnson
Bayou, Maurice, Stephensville, Topsy, Fenton, Intracoastal City,
Cade, Cypremort Point, Moss Bluff, Church Point, Klondike,
Creole, Branch, Cameron, Patterson, Lake Arthur, Port Arthur,
Bayou Vista, Avery Island, and Bridge City
540 PM CDT Fri Mar 28 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Landreneau
738 
WWUS74 KLCH 290201
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
901 PM CDT Fri Mar 28 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-290315-
/O.EXP.KLCH.WI.Y.0011.000000T0000Z-250329T0200Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Beaumont, Jeanerette, Westlake, Welsh,
Sea Rim State Park, Grand Chenier, Rayne, Lake Charles,
Rutherford Beach, Meaux, Bell City, Sulphur, Mauriceville, New
Iberia, China, Forked Island, De Quincy, St. Martinville, Orange,
Breaux Bridge, Jennings, Grand Lake, Centerville, Carlyss, Elton,
Crowley, Hathaway, Abbeville, Franklin, Hackberry, Lafayette,
Vinton, Kaplan, Burns Point, Sabine Pass, Morse, Iowa, Hayes,
Vidor, Gueydan, Morgan City, Iota, Berwick, Nederland, Johnson
Bayou, Maurice, Stephensville, Topsy, Fenton, Intracoastal City,
Cade, Cypremort Point, Moss Bluff, Church Point, Klondike,
Creole, Branch, Cameron, Patterson, Lake Arthur, Port Arthur,
Bayou Vista, Avery Island, and Bridge City
901 PM CDT Fri Mar 28 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

Landreneau

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:59 AM CDT, 3 hours 38 minutes earlier. Its key messages:

  • Numerous to widespread showers and storms across the area through Saturday
  • There is a Slight Risk (level 2 out of 4) for excessive rainfall that could lead to localized flash flooding through tonight
  • There is also a Marginal Risk (level 1 out of 5) for severe weather today, with isolated tornadoes or damaging wind gusts the likeliest threats
  • Another system will bring a Marginal to Slight Risk for severe weather late Sunday into early Monday
Area forecast discussion, Mar 28, 6:59 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
659 AM CDT Fri Mar 28 2025

...New AVIATION...

.KEY MESSAGES...

- Numerous to widespread showers and storms across the area
  through Saturday

- There is a Slight Risk (level 2 out of 4) for excessive rainfall
  that could lead to localized flash flooding through tonight

- There is also a Marginal Risk (level 1 out of 5) for severe
  weather today, with isolated tornadoes or damaging wind gusts
  the likeliest threats

- Another system will bring a Marginal to Slight Risk for severe
  weather late Sunday into early Monday

&&

.SYNOPSIS...
Issued at 438 AM CDT Fri Mar 28 2025

IR satellite and regional radar mosaic shows widespread cloud
cover and convection from S TX northeast along the TX coast. This
activity was occurring in association with a mid/upper trough
crossing S TX and the Rio Grande Valley. Impulses rounding the
base of the trough were providing sufficient energy for deep
convection near the southern end of the complex, across Deep South
TX and the adjacent coastal waters. Closer to the area, KLCH
radar shows most of the rain/embedded convective cells just
southwest and west of the area early this morning.

Surface analysis shows high pressure east of the area with
southeast winds noted over the region. The combination of onshore
flow and increasing/deepening southerly flow as the trough
approaches the region will sustain good moisture advection into
the area today, with showers and storms expected to become more
widespread through the day.

24

&&

.SHORT TERM...
(Today through Sunday night)
Issued at 438 AM CDT Fri Mar 28 2025

The southern stream trough near S TX this morning will lift
northeast across the Sabine Valley through tonight. Forecast
soundings indicate a nearly saturated profile as moisture deepens
over the region, with PWATs climbing to 1.6-1.7 inches (well above
the 90h percentile and close to the seasonal maximum per SPC
climatology). Forcing for ascent will increase as the trough
approaches the region, with convection developing and increasing
from the southwest through the day. Embedded deeper convective
cells will be supportive of heavy rainfall as well as an isolated
tornado or damaging wind gust amid modest shear and enhanced low
level flow (yielding brief SRH values ~100-200 m2/s2). There is
still a MRGL risk (level 1 out of 5) for severe weather through
tonight. Concerning heavy rainfall potential, a SLGT risk (level
2 out of 4) has been maintained across SE TX and SW LA west of a
line from roughly Alexandria to the Vermilion/Cameron Parish line.
Forecast QPF continues to depict widespread 1 to 3 inch amounts,
but HREF 90th percentile suggests localized amounts of up to 5 to
6 inches could be possible. The inherited Flood Watch remains in
effect across the area, although the flood risk appears lower over
the eastern zones.

Southerly winds are expected to strengthen this morning as weak
low pressure forms in response to the approaching trough. Forecast
wind speeds are marginal for reaching advisory criteria, so have
opted to hold off on issuing a Wind Advisory at this time.

Rain chances across the area will remain high tonight and into
Saturday as the trough slowly moves northeast across the lower MS
Valley. Rain will taper off from west to east through the day
Saturday with a brief respite from the active pattern Saturday
night. By Sunday, another trough will be emerging over the central
plains. This system will bring a cold front toward the region
Sunday night into early Monday. Forecast soundings show favorable
thermodynamics developing across the region, along with pronounced
deep layer shear. However, much of the energy associated with the
trough will stay north of the region, along with the better jet
dynamics, and this could limit overall severe risk. While an
isolated storm could develop in advance of the front late Sunday
into Sunday night, guidance suggests most of the convection will
occur along the front as it moves into the area late Sunday night.
At this point, SPC has outlined a SLGT risk across our northern
zones, with a MRGL risk over the southern half of the area, with
all modes of severe weather possible. This situation will continue
to be monitored with some clarity on timing/coverage expected as
hi-res guidance begins to capture some of the details over the
next 24 to 36 hours.

&&

.LONG TERM...
(Monday through Friday)
Issued at 438 AM CDT Fri Mar 28 2025

The front is expected to move through the area Monday, with rain
chances ending by Monday evening. Surface ridging will quickly
transit the region Monday night, with onshore flow resuming by
Tuesday. This could bring a few showers back to the area Tuesday
afternoon, with rain chances increasing again on Wednesday as the
next front moves into the area. There is some agreement between
the ECMWF and Canadian models that this front will become stalled
just north of the area, as flow aloft becomes oriented parallel
to the boundary. By contrast, the GFS remains more progressive.
The operational NBM appears aligned with the less progressive
solutions, keeping a daily 20-30% probability through the latter
half of the week.

Temperatures will remain above normal through the work week. Daily
highs are expected to reach at least 80 degrees each afternoon,
with upper 80s/near 90 possible by Wednesday/Thursday. Overnight
lows will be briefly cooler in the wake of the front Monday night,
with lows in the upper 50s to lower 60s, but otherwise southerly
winds will bring a return of warm and muggy overnight conditions
with lows only falling into the middle to upper 60s at best.

24

&&

.AVIATION...
(12Z TAFS)
Issued at 641 AM CDT Fri Mar 28 2025

Expect a gradual deterioration in conditions over the next 12
hours as moisture deepens with the arrival of a disturbance aloft.
VFR conditions are expected to prevail amid lowering cigs through
the day, but SHRA/TSRA are expected to increase from SW to NE and
this activity will be accompanied by lower cigs/vsby reductions
to MVFR or IFR at times. SE winds will strengthen to 12-18 KT
with gusts up to 25 KT through the afternoon. Cigs will lower to
prevailing MVFR by this evening, and possibly to IFR at times with
periods of SHRA/TSRA to continue overnight. Winds will diminish
slightly but remain gusty tonight.

24

&&

.MARINE...
Issued at 438 AM CDT Fri Mar 28 2025

Elevated southeasterly winds and building seas can be expected
through tonight as weak low pressure develops near the Texas
coast. This low, combined with a disturbance aloft will bring
increasing showers and thunderstorms over the coastal waters
through tonight. With winds hovering near 20 KT and seas expected
to build to near 7 FT over the outer coastal waters zones, went
ahead and extended the Small Craft Advisory for the 20-60 NM zones
through tonight. Otherwise, kept Exercise Caution headlines for
the nearshore zones and Lakes/Bays.

Winds and seas will begin to diminish on Saturday, with rain
chances ending by Saturday night as the system moves away from
the area. Light to moderate onshore flow will then continue until
passage of a cold front on Monday. A brief period of offshore flow
can be expected in the wake of the front, with onshore winds
returning by Tuesday.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  63  78  65 /  80  80  90  10
LCH  76  65  77  67 /  80  90  80  10
LFT  79  67  78  69 /  60  80  90  10
BPT  76  65  79  67 /  90  80  60   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday afternoon for LAZ027>033-044-045-
     055-073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Saturday afternoon for TXZ180-201-259>262-
     515-516-615-616.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ430-432-
     435-436-450-452-455.

     Small Craft Advisory until 7 AM CDT Saturday for GMZ470-472-475.

&&

SHORT TERM...24
LONG TERM....24
AVIATION...24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:01 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu22 days
Mar 28, 10:01 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 28, 10:01 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 28, 1:50 PM CDTSmall Craft AdvisoryLCH14 hr
Mar 28, 3:51 PM CDTTornado WarningLCHVernon8 min
Mar 28, 10:56 AM CDTSpecial Weather StatementLCHTyler34 min
Mar 28, 11:16 AM CDTSpecial Weather StatementLCHNewton29 min
Mar 28, 11:22 AM CDTSevere Thunderstorm WarningLCHJasper, Newton53 min
Mar 28, 11:38 AM CDTTornado WarningLCHNewton37 min
Mar 28, 12:03 PM CDTTornado WarningLCHNewton27 min
Mar 28, 1:30 PM CDTSpecial Weather StatementLCHJasper30 min

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.